Acne pa

I would like to make a comment regarding acne that seems to go hand in hand with PA.

I used to have beautiful skin but it changed with PA symptoms at its worse.

I got fed up of having antibiotics and acne never clearing.

I found a facial wash called cetaphil my pharmacist said was only thing his wife found worked for oil control to stop the bacteria build up.Pretty effective followed by tea tree oil which I had never used ever but understand now its greatness.lol use sparingly lol hot hot hot!

sudocrem during night

I am definitely not a pretty site going to bed but make up for it during the day! lol

12 Replies

oldestnewest
  • Hi kmalbasich Just out of interest did the acne appear before or after you started treatment for your P.A. with Vitamin B12 injections and what type are you having injected?

  • Before injections

  • hydroxocobalamin injections only had it way before Id say preety much when symptons started showing very slowly

  • Before injections of hydroxocobalamin.

    It didn't matter if I didn't have injections and just did sublingual.

  • Thanks for leaving this info .. im the same. My skin has always been good .. till now ! And im 50 ! But its not the PA its the b12 injections. So frustrating.. but my spots are more like boils.. right under the skin and take weeks to go. Just intime for the next injection.. so frustrating.. will try your suggestions though .. hope you are coping otherwise though 😁

  • Yes mine went from folliculitis then always boils.

    I have also ordered zinc orotate see if that helps too

  • I have experienced the same since supplementing with sublingual's. Very frustrating indeed. I find a dab of Tea tree before bed works wonders and by morning there is less of a lump. Although, I have noticed these large under the skin bumps tend to resurface in the exact same place time after time. They seem to come in cycles.

    Everything being equal, I would rather put up with these (quite painful) bumps than be without the b12 supplement that keeps some of my symptoms under control ( as would my partner ) ;)

  • I too have suffered badly, however I believe it's more to do with hormonal imbalance for me. Currently my skin is settled even before and after an injection. I have started investing more in my health and have almost cut out caffeine, dairy and gluten. I have upped my water and herbal tea intake too. My skin got worse before it got better but it had worked for me. I keep my skincare routine simple, I avoid over stripping cleansers and use gentle non abrasive exfoliators everday, followed by moisturiser. I find Vitamin E in cream causes breakouts, I prefer johoba oil.

    PA has been really tough to treat, it's been difficult to get my injections more frequently, I have recently success and now get an injection every 6 weeks. I found when on a 12 week cycle my skin was at its worse as I was always recovering from being depleted.

  • I was started on cyanocobamalin B12 injections when diagnosed with P.A. back in 1972 but when hydroxocobamalin was introduced in the 1980s I had an adverse allergic reaction to it and "came out in spots" and so reverted back to the cyano which I'm still on today.

    It may be something in the fluid that makes up the injection or it could be your immune system being stirred up by the B12 and pushing out some impurity or other.

    I'm not medically trained but there are others on here who will be able to give good advice.

  • As my daughter has acne and started Isotretinoin (Accutane) I did some research about its contradictions with other medication this is quite interesting:

    'Vitamin B12 levels increase during acne flares and may be a direct cause of periodic exacerbations that lead to a greater number of lesions, more redness, and the accompanying pain and embarrassment that people feel.'

    'Isotretinion is a highly effective medication against acne;it can, however, decrease systematic vitamin B12 levels by a mechanism that remains unclear but which may be related to decreased absorption of the nutrient.' (Jeanette Y. Wick, RPh, MBA, FASCP)

    In other words your skin would probably worse after the injections of B12, however as I have had acne pretty much all my adult life it does seem slightly better AFTER I have had them! I don't really know why. BTW Isotretinion is literally a very high dose of vitamin A.

  • I started getting little tiny rash like bumps on my forehead after starting B12 Methyl. Never had any problems at all with acne all my life until now. They were not red or irritated but I could feel them. I googled and found there does seem to be a link with the B12.

  • My face has been breaking out since treatment began, and I am 50 as well. My dermatologist started me on metronidazole cream and it seems to be helping.

You may also like...